Alert archive / Wisconsin / Wind Chill Advisories in 2017
Wind Chill Advisory 2, NWS Green Bay, WI
NWS Green Bay, WI issued this wind chill advisory at Jan 5, 2017, 11:59 AM CST for 13 counties in Wisconsin. It took effect at Jan 5, 2017, 7:37 PM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2017, 11:59 AM CST (17:59 UTC)
- In effect from
- Jan 5, 2017, 7:37 PM CST
- Expired
- Jan 6, 2017, 10:00 AM CST
- In force
- 14 hr
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Manitowoc County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Outagamie County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 16 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.0 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
748 WWUS43 KGRB 051759 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1159 AM CST THU JAN 5 2017 ...WIND CHILLS GRADUALLY RECOVERING BUT WILL DROP OFF AGAIN TONIGHT... .SLOWLY RISING TEMPERATURES TODAY WERE ALLOWING WIND CHILLS TO GRADUALLY EASE. CONDITIONS WILL WORSEN AGAIN TONIGHT...THOUGH WINDS WILL PROBABLY NOT BE AS STRONG AS LAST NIGHT AND EARLY THIS MORNING. WIZ013-020>022-031-037>040-045-048>050-073-074-060200- /O.NEW.KGRB.WC.Y.0002.170106T0600Z-170106T1600Z/ NORTHERN MARINETTE COUNTY-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR- SHAWANO-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- INCLUDING THE CITIES OF...NIAGARA...WAUSAUKEE...KESHENA... NEOPIT...MOUNTAIN...LAKEWOOD...TOWNSEND...STURGEON BAY... FISH CREEK...SISTER BAY...SHAWANO...NEW LONDON...WAUPACA... CLINTONVILLE...APPLETON...GREEN BAY...KEWAUNEE...LUXEMBURG... REDGRANITE...WAUTOMA...OSHKOSH...NEENAH...MENASHA...CHILTON... BRILLION...NEW HOLSTEIN...MANITOWOC...TWO RIVERS...HARMONY... PESHTIGO...PORTERFIELD...CRIVITZ...HIGH FALLS RESERVOIR... LOOMIS...MIDDLE INLET...LITTLE SUAMICO...SOBIESKI...BROOKSIDE... OCONTO...PENSAUKEE 1159 AM CST THU JAN 5 2017 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST FRIDAY. * WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 25 BELOW ZERO BETWEEN MIDNIGHT AND 10 AM FRIDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 7 AM FRIDAY. * IMPACTS...WIND CHILLS THIS LOW INDICATE THAT EXPOSED SKIN CAN SUFFER FROSTBITE IN AS LITTLE AS 20 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WIZ005-010>012-018-019-030-035-036-060200- /O.EXT.KGRB.WC.Y.0001.000000T0000Z-170106T1800Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MARATHON-WOOD- PORTAGE- INCLUDING THE CITIES OF...EAGLE RIVER...LAC DU FLAMBEAU... RHINELANDER...CRANDON...AURORA...COMMONWEALTH...SPREAD EAGLE... MERRILL...TOMAHAWK...ANTIGO...WAUSAU...MARSHFIELD... WISCONSIN RAPIDS...STEVENS POINT...PLOVER 1159 AM CST THU JAN 5 2017 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST FRIDAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON CST FRIDAY. * WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 30 BELOW ZERO UNTIL NOON FRIDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 6 AM FRIDAY. * IMPACTS...WIND CHILLS THIS LOW INDICATE THAT EXPOSED SKIN CAN SUFFER FROSTBITE IN AS LITTLE AS 20 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SKOWRONSKI
4 follow-up statements
627 WWUS43 KGRB 052006 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 206 PM CST THU JAN 5 2017 ...WIND CHILLS EXPECTED TO DROP OFF AGAIN TONIGHT... .FALLING TEMPERATURES WITH THE ONSET OF NIGHTFALL WILL RESULT WORSENING CONDITIONS AGAIN TONIGHT...THOUGH WINDS WILL PROBABLY NOT BE AS STRONG AS LAST NIGHT AND EARLY THIS MORNING. CONDITIONS WILL ONCE AGAIN BEGIN TO EASE DURING THE MIDDLE TO LATE MORNING ON FRIDAY. WIZ005-010>012-018-019-030-035-036-060330- /O.CON.KGRB.WC.Y.0001.000000T0000Z-170106T1800Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MARATHON-WOOD- PORTAGE- INCLUDING THE CITIES OF...EAGLE RIVER...LAC DU FLAMBEAU... RHINELANDER...CRANDON...AURORA...COMMONWEALTH...SPREAD EAGLE... MERRILL...TOMAHAWK...ANTIGO...WAUSAU...MARSHFIELD... WISCONSIN RAPIDS...STEVENS POINT...PLOVER 206 PM CST THU JAN 5 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY... * WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 25 BELOW ZERO TO 35 BELOW ZERO UNTIL NOON FRIDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 700 AM FRIDAY. * IMPACTS...WIND CHILLS THIS LOW INDICATE THAT EXPOSED SKIN CAN SUFFER FROSTBITE IN AS LITTLE AS 30 MINUTES. * LITTLE CHANGE IN OVERALL CONDITIONS IS EXPECTED UNTIL THE WEEKEND. WIND CHILLS WILL EASE DURING THE AFTERNOON HOURS BUT DROP OFF DURING THE NIGHT. * ADDITIONAL WIND CHILL ADVISORIES WILL MAY BE NEEDED FRIDAY NIGHT INTO SATURDAY MORNING...AND SATURDAY NIGHT INTO SUNDAY MORNING. * BE SURE TO MONITOR LATER FORECASTS FOR UPDATED INFORMATION ON THE CONDITIONS EXPECTED LATE THIS WEEK AND DURING THE UPCOMING WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WIZ013-020>022-031-037>040-045-048>050-073-074-060330- /O.CON.KGRB.WC.Y.0002.170106T0600Z-170106T1600Z/ NORTHERN MARINETTE COUNTY-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR- SHAWANO-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- INCLUDING THE CITIES OF...NIAGARA...WAUSAUKEE...KESHENA... NEOPIT...MOUNTAIN...LAKEWOOD...TOWNSEND...STURGEON BAY... FISH CREEK...SISTER BAY...SHAWANO...NEW LONDON...WAUPACA... CLINTONVILLE...APPLETON...GREEN BAY...KEWAUNEE...LUXEMBURG... REDGRANITE...WAUTOMA...OSHKOSH...NEENAH...MENASHA...CHILTON... BRILLION...NEW HOLSTEIN...MANITOWOC...TWO RIVERS...HARMONY... PESHTIGO...PORTERFIELD...CRIVITZ...HIGH FALLS RESERVOIR... LOOMIS...MIDDLE INLET...LITTLE SUAMICO...SOBIESKI...BROOKSIDE... OCONTO...PENSAUKEE 206 PM CST THU JAN 5 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST FRIDAY... * WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 30 BELOW ZERO BETWEEN MIDNIGHT AND 10 AM FRIDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 7 AM FRIDAY. * IMPACTS...WIND CHILLS THIS LOW INDICATE THAT EXPOSED SKIN CAN SUFFER FROSTBITE IN AS LITTLE AS 30 MINUTES. * A VERY SLOW MODERATION IN CONDITIONS IS EXPECTED BEGINNING FRIDAY. WIND CHILLS WILL CONTINUE TO EASE DURING THE AFTERNOON HOURS BUT DROP OFF AGAIN DURING THE NIGHT. AT THIS POINT IT APPEARS WIND CHILLS FRIDAY NIGHT AND SATURDAY NIGHT WILL NOT QUITE BE LOW ENOUGH TO WARRANT ADDITIONAL ADVISORIES...BUT BE SURE TO MONITOR LATER FORECAST IN CASE THAT CHANGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SKOWRONSKI
119 WWUS43 KGRB 060137 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 737 PM CST THU JAN 5 2017 ...BITTER WIND CHILLS AGAIN TONIGHT... .TEMPERATURES FALLING WELL BELOW ZERO...COMBINED WITH WINDS AROUND 10 MPH...WILL AGAIN PRODUCE BITTER WIND CHILLS TONIGHT INTO FRIDAY MORNING. CONDITIONS WILL BEGIN TO EASE DURING THE MIDDLE TO LATE MORNING ON FRIDAY. WIZ013-020>022-031-037>040-045-048>050-073-074-061100- /O.EXT.KGRB.WC.Y.0002.170106T0137Z-170106T1600Z/ NORTHERN MARINETTE COUNTY-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR- SHAWANO-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- INCLUDING THE CITIES OF...NIAGARA...WAUSAUKEE...KESHENA... NEOPIT...MOUNTAIN...LAKEWOOD...TOWNSEND...STURGEON BAY... FISH CREEK...SISTER BAY...SHAWANO...NEW LONDON...WAUPACA... CLINTONVILLE...APPLETON...GREEN BAY...KEWAUNEE...LUXEMBURG... REDGRANITE...WAUTOMA...OSHKOSH...NEENAH...MENASHA...CHILTON... BRILLION...NEW HOLSTEIN...MANITOWOC...TWO RIVERS...HARMONY... PESHTIGO...PORTERFIELD...CRIVITZ...HIGH FALLS RESERVOIR... LOOMIS...MIDDLE INLET...LITTLE SUAMICO...SOBIESKI...BROOKSIDE... OCONTO...PENSAUKEE 737 PM CST THU JAN 5 2017 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM CST FRIDAY... * WIND CHILL VALUES...WIND CHILLS AROUND 20 BELOW THIS EVENING WILL FALL FURTHER OVERNIGHT RANGING FROM 20 BELOW ZERO TO 30 BELOW ZERO BETWEEN MIDNIGHT AND 10 AM FRIDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 7 AM FRIDAY. * IMPACTS...WIND CHILLS THIS LOW INDICATE THAT EXPOSED SKIN CAN SUFFER FROSTBITE IN AS LITTLE AS 30 MINUTES. * A VERY SLOW MODERATION IN CONDITIONS IS EXPECTED BEGINNING FRIDAY. WIND CHILLS WILL CONTINUE TO EASE DURING THE AFTERNOON HOURS BUT DROP OFF AGAIN DURING THE NIGHT. AT THIS POINT IT APPEARS WIND CHILLS FRIDAY NIGHT AND SATURDAY NIGHT WILL NOT QUITE BE LOW ENOUGH TO WARRANT ADDITIONAL ADVISORIES...BUT BE SURE TO MONITOR LATER FORECAST IN CASE THAT CHANGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WIZ005-010>012-018-019-030-035-036-061100- /O.CON.KGRB.WC.Y.0001.000000T0000Z-170106T1800Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MARATHON-WOOD- PORTAGE- INCLUDING THE CITIES OF...EAGLE RIVER...LAC DU FLAMBEAU... RHINELANDER...CRANDON...AURORA...COMMONWEALTH...SPREAD EAGLE... MERRILL...TOMAHAWK...ANTIGO...WAUSAU...MARSHFIELD... WISCONSIN RAPIDS...STEVENS POINT...PLOVER 737 PM CST THU JAN 5 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY... * WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 25 BELOW ZERO TO 35 BELOW ZERO UNTIL NOON FRIDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 700 AM FRIDAY. * IMPACTS...WIND CHILLS THIS LOW INDICATE THAT EXPOSED SKIN CAN SUFFER FROSTBITE IN AS LITTLE AS 30 MINUTES. * LITTLE CHANGE IN OVERALL CONDITIONS IS EXPECTED UNTIL THE WEEKEND. WIND CHILLS WILL EASE DURING THE AFTERNOON HOURS BUT DROP OFF DURING THE NIGHT. * ADDITIONAL WIND CHILL ADVISORIES WILL MAY BE NEEDED FRIDAY NIGHT INTO SATURDAY MORNING...AND SATURDAY NIGHT INTO SUNDAY MORNING. * BE SURE TO MONITOR LATER FORECASTS FOR UPDATED INFORMATION ON THE CONDITIONS EXPECTED LATE THIS WEEK AND DURING THE UPCOMING WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
307 WWUS43 KGRB 061039 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 439 AM CST FRI JAN 6 2017 ...BITTER WIND CHILLS THIS MORNING... .TEMPERATURES WELL BELOW ZERO...COMBINED WITH WINDS AROUND 10 MPH...WILL AGAIN PRODUCE BITTER WIND CHILLS THIS MORNING. CONDITIONS WILL BEGIN TO EASE DURING THE MIDDLE TO LATE MORNING HOURS. WIZ013-020>022-031-037>040-045-048>050-073-074-061600- /O.CON.KGRB.WC.Y.0002.000000T0000Z-170106T1600Z/ NORTHERN MARINETTE COUNTY-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR- SHAWANO-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- INCLUDING THE CITIES OF...NIAGARA...WAUSAUKEE...KESHENA... NEOPIT...MOUNTAIN...LAKEWOOD...TOWNSEND...STURGEON BAY... FISH CREEK...SISTER BAY...SHAWANO...NEW LONDON...WAUPACA... CLINTONVILLE...APPLETON...GREEN BAY...KEWAUNEE...LUXEMBURG... REDGRANITE...WAUTOMA...OSHKOSH...NEENAH...MENASHA...CHILTON... BRILLION...NEW HOLSTEIN...MANITOWOC...TWO RIVERS...HARMONY... PESHTIGO...PORTERFIELD...CRIVITZ...HIGH FALLS RESERVOIR... LOOMIS...MIDDLE INLET...LITTLE SUAMICO...SOBIESKI...BROOKSIDE... OCONTO...PENSAUKEE 439 AM CST FRI JAN 6 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WIND CHILL VALUES...WIND CHILLS WILL RANGE FROM 20 BELOW ZERO TO 30 BELOW ZERO THROUGH 10 AM...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 700 AM. * IMPACTS...WIND CHILLS THIS LOW INDICATE THAT EXPOSED SKIN CAN SUFFER FROSTBITE IN AS LITTLE AS 30 MINUTES. * A VERY SLOW MODERATION IN CONDITIONS IS EXPECTED BEGINNING FRIDAY. WIND CHILLS WILL CONTINUE TO EASE DURING THE AFTERNOON HOURS BUT DROP OFF AGAIN DURING THE NIGHT. AT THIS POINT IT APPEARS WIND CHILLS FRIDAY NIGHT AND SATURDAY NIGHT WILL NOT QUITE BE LOW ENOUGH TO WARRANT ADDITIONAL ADVISORIES...BUT BE SURE TO MONITOR LATER FORECAST IN CASE THAT CHANGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WIZ005-010>012-018-019-030-035-036-061800- /O.CON.KGRB.WC.Y.0001.000000T0000Z-170106T1800Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MARATHON-WOOD- PORTAGE- INCLUDING THE CITIES OF...EAGLE RIVER...LAC DU FLAMBEAU... RHINELANDER...CRANDON...AURORA...COMMONWEALTH...SPREAD EAGLE... MERRILL...TOMAHAWK...ANTIGO...WAUSAU...MARSHFIELD... WISCONSIN RAPIDS...STEVENS POINT...PLOVER 439 AM CST FRI JAN 6 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 25 BELOW ZERO TO 35 BELOW ZERO UNTIL NOON...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 700 AM. * IMPACTS...WIND CHILLS THIS LOW INDICATE THAT EXPOSED SKIN CAN SUFFER FROSTBITE IN AS LITTLE AS 30 MINUTES. * LITTLE CHANGE IN OVERALL CONDITIONS IS EXPECTED UNTIL THE WEEKEND. WIND CHILLS WILL EASE DURING THE AFTERNOON HOURS BUT DROP OFF DURING THE NIGHT. * ADDITIONAL WIND CHILL ADVISORIES WILL MAY BE NEEDED FRIDAY NIGHT INTO SATURDAY MORNING...AND SATURDAY NIGHT INTO SUNDAY MORNING. * BE SURE TO MONITOR LATER FORECASTS FOR UPDATED INFORMATION ON THE CONDITIONS EXPECTED LATE THIS WEEK AND DURING THE UPCOMING WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KURIMSKI
932 WWUS43 KGRB 061601 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1001 AM CST FRI JAN 6 2017 WIZ013-020>022-031-037>040-045-048>050-073-074-061715- /O.EXP.KGRB.WC.Y.0002.000000T0000Z-170106T1600Z/ NORTHERN MARINETTE COUNTY-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR- SHAWANO-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- INCLUDING THE CITIES OF...NIAGARA...WAUSAUKEE...KESHENA... NEOPIT...MOUNTAIN...LAKEWOOD...TOWNSEND...STURGEON BAY... FISH CREEK...SISTER BAY...SHAWANO...NEW LONDON...WAUPACA... CLINTONVILLE...APPLETON...GREEN BAY...KEWAUNEE...LUXEMBURG... REDGRANITE...WAUTOMA...OSHKOSH...NEENAH...MENASHA...CHILTON... BRILLION...NEW HOLSTEIN...MANITOWOC...TWO RIVERS...HARMONY... PESHTIGO...PORTERFIELD...CRIVITZ...HIGH FALLS RESERVOIR... LOOMIS...MIDDLE INLET...LITTLE SUAMICO...SOBIESKI...BROOKSIDE... OCONTO...PENSAUKEE 1001 AM CST FRI JAN 6 2017 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... WIND CHILLS HAVE EASED ACROSS MOST OF THE AREA...SO THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE. $$ WIZ005-010>012-018-019-030-035-036-061800- /O.CON.KGRB.WC.Y.0001.000000T0000Z-170106T1800Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MARATHON-WOOD- PORTAGE- INCLUDING THE CITIES OF...EAGLE RIVER...LAC DU FLAMBEAU... RHINELANDER...CRANDON...AURORA...COMMONWEALTH...SPREAD EAGLE... MERRILL...TOMAHAWK...ANTIGO...WAUSAU...MARSHFIELD... WISCONSIN RAPIDS...STEVENS POINT...PLOVER 1001 AM CST FRI JAN 6 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND CHILL VALUES...THE WIND WAS NEARLY CALM AT SOME LOCATIONS THIS MORNING. HOWEVER...AT LOCATIONS WITH MORE THAN 5 MPH OF WIND...EXPECT WIND CHILLS FROM 20 BELOW ZERO TO 30 BELOW ZERO UNTIL NOON. * IMPACTS...WIND CHILLS THIS LOW INDICATE THAT EXPOSED SKIN CAN SUFFER FROSTBITE IN AS LITTLE AS 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SKOWRONSKI
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 5, 11:59 AM CST, 0 minutes earlier.
Area forecast discussion, Jan 5, 11:59 AM CST, 0 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1159 AM CST Thu Jan 5 2017 New Information added to update section .UPDATE... Issued at 1158 AM CST Thu Jan 5 2017 Wind chill headlines for today/tonight coded below. UPDATE Issued at 953 AM CST Thu Jan 5 2017 Wind chills got a lower than expected overnight, and as a result have been recovering a little more slowly than anticipated. But despite the fact that many of the ob sites in the portion of the advisory set to expire at 10 am will still be AOB -20 at 10 am, conditions are slowly improving. Will allow that portion of the advisory to expire as scheduled. The situation for tonight is still not totally clear. Winds are expected to be a little lighter than Wednesday night/early this morning. The west will likely meet criteria again tonight, but the east is more uncertain. Will make a decision on new headlines later today. && .SHORT TERM...Today...Tonight...and Friday Issued at 304 AM CST Thu Jan 5 2017 Very cold temperatures and winds continue to bring dangerous wind chills to northeast Wisconsin early this morning. While sunrise will allow temperatures to rise a bit later this morning, decoupling will allow stronger winds to reach the surface and cause wind chills to remain at criteria for several more hours. Therefore will allow the Wind Chill Advisory to continue through the morning hours before wind chills warm into the teens during the afternoon. A patch of clouds across Minnesota and western Wisconsin will track east during the morning hours, which could bring a few flurries to the area as they pass through. Otherwise quiet weatheris expected across the majority of the area as light lake effect snow showers wind down across Vilas County. The main weather concern later tonight will once again be wind chills. Although winds will be lighter than last night, overnight lows are expected to be several degrees colder, making reaching wind chill advisory criteria easier. At this time it appears central and north central Wisconsin will likely need another Wind Chill Advisory tonight and Friday morning, with east central and northeast Wisconsin possibly needing a headline as wind chills get very close to criteria. Given the current headlines in effect for this morning will hold off on issuing headlines for tonights event until later shifts. .LONG TERM...Friday Night Through Wednesday Issued at 304 AM CST Thu Jan 5 2017 Long range models are in good agreement with the handling of the mean flow through this weekend into early next week with a deep upper vortex over the eastern Pacific, a modest upper ridge over the western CONUS and a deep longwave trough over the eastern CONUS. There are subtle differences with the speed of a piece of energy ejecting eastward across the CONUS from the Pacific vortex toward the middle of next week. This system would be our first chance of seeing widespread precipitation, with precipitation type issues possible. Until then, arctic air will dominate our weather through Sunday with temperatures 10 to 20 degrees below normal, before a warm-up begins on Monday. A weak cold front is still expected to move through WI Friday night and help to reinforce the arctic air over the region. Air mass appears too dry to sustain any precipitation, however a subtle wind shift to the west-northwest may be enough to bring lake effect snow showers or flurries into Vilas county toward daybreak. Another frigid night on tap with min temperatures around 10 below zero north-central WI, to near zero along Lake MI. Models send a shortwave trough into the Great Lakes on Saturday and with a cyclonic flow in place, anticipated additional lake effect snow chances mainly across Vilas county. Trajectories are not set up the best (west-northwest versus preferred north-northwest), thus do not expect to see much in the way of accumulation (under an inch). The rest of the forecast area will see a mix of sun and clouds with max temperatures ranging from zero to 5 above north- central, to around 10 above over eastern WI. The chances for lake effect snow showers will continue into Saturday evening, mainly again over Vilas county with little in the way of accumulation. This will be due to the approach of a large area of Canadian high pressure over the Midwest that is expected to back the winds to the west and keep additional lake effect snows north of the MI border. Yet another very cold night to deal with Saturday night as mostly clear skies allow temperatures to easily fall below zero away from Lake MI. Look for min temperatures to range from 10 below to 15 below zero north- central, to around zero near the lake. Once again, there should be enough wind to send wind chill values into the -15 to -30 degree range and likely prompt another wind chill advisory for parts of northeast WI. The northern extension of this large high pressure is forecast to move across WI Sunday morning and reside to our east by Sunday afternoon. Winds will slowly back through the day, going from west-northwest to south-southwest by 00z Monday. The core of arctic air will get shoved to the east and the start of a warm-up is expected, but not really be noticed until Monday. Northeast WI should see one more cold day with max temperatures of 5 to 10 above central WI, 10 to 15 above eastern WI. Winds will be relatively light with the surface high nearby, therefore wind chills are forecast to be a few degrees either side of zero by Sunday afternoon. A relatively weak system is forecast by the models to impact our weather later Sunday night into Monday. This system, consisting of a very weak low pressure, a cold front and modest mid-level trough energy may have enough moisture available to bring a chance of light snow to all of northeast WI. Right now, it appears any accumulations would be on the light side. Other than the snow chance, the bigger story would be the return of temperatures to normal levels for early January. Look for readings to reach around 20 degrees north, middle 20s south. The better likelihood of seeing a more widespread precipitation event arrives later Monday night into Tuesday as an area of low pressure moves northeast from the central/southern Plains into the Great Lakes. Models are still waffling on the exact track that the surface low would take ranging from northern IL into Lower MI, or from northwest IA into central WI. A western track would bring precipitation type issues into play over eastern WI. Obviously, this track could easily shift several times in the coming days, thus a system to closely watch. Another issue with this system will be the strength of the surface low which varies greatly among the models. A strong low pressure would impact wind speeds and potential for more blowing/drifting of any snow. Max temperatures for Tuesday to range from the upper 20s north-central, to the middle 30s east-central WI. Snow chances would carry over into Tuesday night before ending as the surface low pulls away into southeast Canada. Wednesday looks to be dry and a bit cooler with high pressure moving across the region. Max temperatures to be closer to normal with readings around 20 degrees north-central, middle 20s east-central WI. && .AVIATION...for 18Z TAF Issuance Issued at 1119 AM CST Thu Jan 5 2017 Generally good flight conditions expected during the period. Surface winds will slowly decrease. Patches of clouds will drift through the region at times. Although brief MVFR ceilings are possible, uncertainties in the timing/location/duration of those preclude being able to specify them in the TAFs. The one TAF site where a period of MVFR cigs seems more likely is RHI this afternoon, as patchy clouds off Lake Superior drift south before dissipating. && .GRB WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory from midnight tonight to 10 AM CST Friday for WIZ013-020>022-031-037>040-045-048>050-073-074. Wind Chill Advisory until noon CST Friday for WIZ005-010>012-018- 019-030-035-036. && UPDATE......... SHORT TERM.....Kurimski LONG TERM......Kallas AVIATION.......Skowronski
Hazardous weather outlook, Jan 5, 3:49 AM CST, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 349 AM CST THU JAN 5 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-061000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 349 AM CST THU JAN 5 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF COLD AIR AND WEST WINDS WILL RESULT IN HAZARDOUS CONDITIONS FOR ANYONE OUTDOORS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ARCTIC AIR WILL REMAIN IN PLACE FROM FRIDAY THROUGH SUNDAY. TEMPERATURES DURING THIS PERIOD WILL CONTINUE TO RUN 10 TO 20 DEGREES BELOW NORMAL. WIND CHILL READINGS WILL DROP INTO THE 15 TO 30 BELOW ZERO RANGE DURING THE NIGHTTIME PERIODS. WIND CHILL ADVISORIES WILL LIKELY BE NEEDED ESPECIALLY NORTH AND WEST OF THE FOX VALLEY AND BAYSHORE AREAS FRIDAY NIGHT AND SATURDAY NIGHT. THE NEXT CHANCE OF SNOW ARRIVES ON SUNDAY NIGHT INTO MONDAY... HOWEVER ANY SNOW APPEARS TO BE LIGHT AT THIS TIME. A BETTER LIKELIHOOD OF SEEING SNOW OR A WINTRY MIX...APPEARS TO BE MONDAY NIGHT INTO TUESDAY AS AN AREA OF LOW PRESSURE MOVES THROUGH THE REGION. THERE IS STILL UNCERTAINTY AS TO THE EXACT TRACK OF THIS LOW PRESSURE...THUS IT IS TOO EARLY TO DETERMINE SNOW AMOUNTS OR WHERE THE RAIN-SNOW LINE WOULD SET-UP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-061000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 349 AM CST THU JAN 5 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. KURIMSKI/KALLAS
Nearby
Wind Chill Advisories in Wisconsin, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.